MAUDE Adverse Event Report: EXACTECH, INC. A+ BROACH HANDLE LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. A+ BROACH HANDLE LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number A+ BROACH HANDLE LEFT
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The broken device reported was likely the result of wear due to years of surgical use and/or manipulating the retaining ring possibly during cleaning, which led to the disassembly of the broach locking pin, lever, lever pivot pin, retaining ring and compression spring.The design has been updated to replace the lever pivot pin and stainless-steel retaining ring with a lever pivot rivet to improve the robustness of the design.
 
Event or Problem Description
It was reported that the springs on the locking mechanism of the broach handle have broken.This has happened over time by heavy strikes with the mallet and careless behavior in central sterile.The springs and locking mechanisms are damaged on the handles.No other information provided.

Brand Name
A+ BROACH HANDLE LEFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15752762
Report Number1038671-2022-01419
Device Sequence Number2859061
Product Code LXH
UDI-Device Identifier10885862036018
UDI-Public10885862036018
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA+ BROACH HANDLE LEFT
Device Catalogue Number167-01-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Initial Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown